| Model Number |
980X1FRAIQC |
| Medical Device Problem Code |
Improper Flow or Infusion (2954)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section d9 was updated due to device evaluation section h6 evaluation codes were updated due to device evaluation: method code (annex b): additional code added result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this 980 ventilator generated an alarm and entered into backup ventilation (buv).The device was available for evaluation.A review of the ventilator logs show buv was entered after an extended period of ventilation.The service personnel (sp) inspected the ventilator and confirmed the reported issue in logs.Based upon the code, sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).Additionally, sp found a power on self test (post) code related to the exhalation valve flow sensor (evq) replaced it.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated in the field to a potential fault in ifm pcba.The cause of the secondary issue was isolated in the field to a potential fault in the evq.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator generated an alarm and entered into backup ventilation (buv).There was no patient injury.A review of the ventilator logs show buv was entered after an extended period of ventilation.